Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 19, 2025, 11:03 PM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 20, 2025, 11:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 19, 2025, 11:03 PM MST (06:03 UTC)
- In effect from
- Nov 20, 2025, 11:00 AM MST
- Expired
- Nov 20, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 2:40 PM MST | NON-TSTM WND GST 58 | Pine Springs, TX | The West Texas Mesonet station 60 Pine Springs GMNP measured a 58mph wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS74 KMAF 200603 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1103 PM MST Wed Nov 19 2025 NMZ027-TXZ270-271-201915- /O.NEW.KMAF.HW.W.0034.251120T1800Z-251121T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1103 PM MST Wed Nov 19 2025 /1203 AM CST Thu Nov 20 2025/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 8 PM MST /9 PM CST/ THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 AM MST /noon CST/ to 8 PM MST /9 PM CST/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ R Hluchan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 19, 10:00 PM MST, 1 hour 3 minutes earlier. Its key messages:
- Updated at 1053 PM CST Wed Nov 19 2025
- Isolated severe storms late afternoon into the evening across the eastern Permian Basin and Lower Trans Pecos with large hail being the main threat.
- Strong winds over Guadalupe Mountains Thursday afternoon into Friday morning.
- Another moderate to high (40% to 60%) chance of rain and potential for flash flooding in heavier showers/storms this weekend into early next week.
Area forecast discussion, Nov 19, 10:00 PM MST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1100 PM CST Wed Nov 19 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1053 PM CST Wed Nov 19 2025 - Isolated severe storms late afternoon into the evening across the eastern Permian Basin and Lower Trans Pecos with large hail being the main threat. - Strong winds over Guadalupe Mountains Thursday afternoon into Friday morning. - Another moderate to high (40% to 60%) chance of rain and potential for flash flooding in heavier showers/storms this weekend into early next week. && .SHORT TERM... (This afternoon through Thursday night) Issued at 130 PM CST Wed Nov 19 2025 The forecast remains relatively unchanged. An active weather pattern is in store for today and tomorrow. Current satellite imagery depicts an upper-level low over southern California. Current observations also show a stationary boundary situated over portions of the northern Permian Basin into southeast New Mexico (northern Lea County). Both features will provide numerous to widespread showers and thunderstorms across the region. By early evening, high resolution guidance has isolated storms developing across portions of the far eastern Permian Basin, Concho Valley, and Lower Trans Pecos. Based off of latest model run trends, thunderstorm development is expected to be later and further east than previously forecasted. This may be due to the widespread cloud cover over the forecast area limiting any destabilization. Visible satellite imagery does show a few breaks in the cloud cover across the Lower Trans Pecos which will be something to monitor throughout the afternoon. The main hazards for the strongest storms will be large hail and heavy rainfall as forecast soundings depict very high PWATs, deep layer shear, and steep mid-level lapse rates. Tonight, another round of storms is forecast to develop after midnight across southeast New Mexico as the upper low moves further to the east. High resolution guidance have similar parameters, however, the atmosphere will be more stabilized due to the loss of daytime heating. PWATs remain high (> 1") signaling heavy rainfall, however, storm motions will remain fast. Multiple rounds of heavy showers and thunderstorms could lead to flash flooding in isolated areas. Tomorrow morning, numerous showers and a few elevated thunderstorms are forecast across the region. This is thanks to the stationary boundary setting up further to the south, along with an approaching Pacific front from the west. Flash flooding will be the main concern with this round, though this threat is going to be limited due to fast storm motions. As this round dissipates and moves off to the east, additional development of storms may occur per CAMs which will be dependent on if the atmosphere destabilizes. The Pacific front is expected to sweep through the region during the afternoon and early evening hours. This will cool highs in the low 60s to mid 70s for most locations. The front is also going to bring strong westerly winds across the Guadalupe Mountains late Thursday afternoon through Thursday night. There is medium to high (60-80%) confidence in wind gusts exceeding 50 mph with gusts up to 60 mph briefly. High wind products have not been issued given uncertainty if whether strong winds last longer in a brief moment of time. Lamberson && .LONG TERM... (Friday through Tuesday) Issued at 130 PM CST Wed Nov 19 2025 An active weather pattern to close the week is forecast and temperatures closer to seasonable for this time of year persist into the weekend, before a quieter weather pattern returns next week while temperatures stay a few degrees above average. Mid to upper ridging in the upper air pattern will build in between storm systems Friday, with clearing skies but continued CAA on gusty west/northwest winds resulting in highs in the 50s F higher elevations, 60s and 70s F elsewhere. Dew point temperatures advected from farther west settle into the 30s and 40s F, with this amount of boundary layer moisture remaining higher than the lower dew point temperatures we have seen earlier this autumn, and a diurnal range of 20 to 25 F rather than 25 to 30 F being established. Lows Friday night consequently fall into the 30s and 40s F and largely remain above freezing even for highest elevations, basins, and northern SE NM plains. Saturday, the next upper storm system and accompanying Pacific cold front develop from the west as westerly winds shift to northerly and then east/southeast upslope near surface flow. This leads to increasing cloud cover and rain chances once again, with dew point temperatures in the 40s F building west into the SE NM plains and Marfa Plateau through the day. By Saturday evening, low to moderate (20% to 40%) rain chances spread northwest from central TX as dew point temperatures rise into the mid 40s to mid 50s F for central and eastern portions of the area. The higher dew point temperatures limiting efficiency of overnight cooling keep lows Saturday night in the 40s Marfa Plateau into SE NM plains and northern Permian Basin, and 50s F elsewhere. The main lift, moisture, and instability accompanying the Pacific cold front will be co-located with favorable upslope near surface winds on Sunday and Monday. This time time period is when we are expecting to see the next round of moderate (40% to 60%) rain chances north and east of the Guadalupes, Davis Mountains, and Big Bend. Highest rain chances reside over northern Lea County as well as northern and eastern Permian Basin Sunday, and will diminish from west to east. However, NBM and ensembles indicate at least a few tenths of rain where moderate (40% to 60%) PoPs are present, with ensembles indicating moderate to high (45% to 75%) probability of rainfall 0.25" to 0.50" over these regions. For eastern Permian Basin and easternmost Stockton Plateau into Terrell County, NBM indicates amounts 0.75" to 1.00" with highest amounts 1.5" to 2.0" over easternmost Permian Basin, with ensembles also indicating moderate to high (50% to 70%) probabilities of rainfall 0.75" to 1.00" for these regions, and moderate (30% to 50%) probability of rainfall 1.50" to 2.00" over easternmost Permian Basin. With widespread cloud cover and coverage of showers/storms, highs Sunday a few degrees cooler than Saturday are anticipated, with lows falling into the 30s and 40s F northwest of southeast Permian Basin and southern Brewster County into Terrell County as winds shift back to west/northwest Sunday night with passage of the Pacific cold front. Due to the anafrontal setup to the Pacific cold front and dew point temperatures being slow to drop below 40 F northeast of Guadalupes and Davis Mountains into Big Bend, low to moderate (20% to 30%) shower/storm chances persist over Lea County and Permian Basin into Monday before rain chances diminish back to near zero as drier air is advected in on continuing northwest winds. Highs Monday continue the cooling trend, falling into the 50s F higher elevations, 60s F, and 70s F confined to along the Rio Grande into Terrell County. Dew point temperatures remaining in the 40s F northeast of western higher terrain but in falling into the 20s and 30s F over western higher terrain will allow lows to fall into the lower to mid 30s F over higher elevations, surrounding foothills, and northern SE NM plains into Permian Basin Monday night. By next Tuesday, uncertainty in the upper air pattern increases. Some cluster ensembles show troughing developing from the northern Rockies into the Southern Great Plains, while other clusters show subtle ridging, and the Grand Ensemble being a mix of these solutions. As of the most recent NBM run, highs warm by a few degrees Tuesday compare to Monday and retain similar lows to Monday night as dew point temperatures largely remain in the 30s and 40s F apart from 20s and 30s F over western higher terrain. && .AVIATION... (06Z TAFS) Issued at 1053 PM CST Wed Nov 19 2025 MVFR in at HOB with VFR elsewhere. TS/TSRA not included as low confidence on timing/location. Winds increase Thursday morning and shift to the south/southwest. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 60 71 45 70 / 70 70 30 0 Carlsbad 52 69 43 68 / 50 50 0 0 Dryden 62 76 50 77 / 60 70 10 0 Fort Stockton 63 77 46 73 / 40 50 10 0 Guadalupe Pass 48 58 39 57 / 50 50 0 0 Hobbs 53 67 40 67 / 70 80 10 0 Marfa 48 68 34 66 / 20 30 0 0 Midland Intl Airport 61 71 45 69 / 70 70 10 0 Odessa 61 70 45 68 / 70 60 10 0 Wink 58 70 42 70 / 50 50 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....94 AVIATION...93
In the hours before
Special weather statement, Nov 19, 5:30 PM MST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
630 PM CST Wed Nov 19 2025
TXZ047-048-052-053-063-200115-
Mitchell TX-Scurry TX-Glasscock TX-Howard TX-Borden TX-
630 PM CST Wed Nov 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GLASSCOCK...WESTERN
MITCHELL...SOUTHWESTERN SCURRY...SOUTHEASTERN BORDEN AND EASTERN
HOWARD COUNTIES THROUGH 715 PM CST...
At 630 PM CST, Doppler radar was tracking a strong thunderstorm near
Forsan, or 12 miles southeast of Big Spring, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coahoma, Forsan, Sand Springs, Lake Colorado City, J B Thomas
Reservoir, Westbrook, Vincent, and Cuthbert.
This includes Interstate 20 between mile markers 185 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 10111 3209 10126 3199 10127 3212 10145
3260 10121 3243 10087
TIME...MOT...LOC 0030Z 209DEG 27KT 3218 10128
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special weather statement, Nov 19, 6:46 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
746 PM CST Wed Nov 19 2025
TXZ053-200230-
Mitchell TX-
746 PM CST Wed Nov 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MITCHELL COUNTY
THROUGH 830 PM CST...
At 746 PM CST, Doppler radar was tracking a strong thunderstorm over
Champion Creek Reservoir, or 8 miles south of Colorado City, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Loraine and Champion Creek Reservoir.
This includes Interstate 20 between mile markers 221 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3217 10087 3230 10094 3251 10066 3223 10067
TIME...MOT...LOC 0146Z 236DEG 21KT 3228 10082
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 12:45 PM MST | Dust Storm Advisory | MAF | Lea | 60 min |
| Nov 19, 5:30 PM MST | Special Weather Statement | MAF | Mitchell | 45 min |
| Nov 19, 6:13 PM MST | Severe Thunderstorm Warning | MAF | Mitchell | 32 min |
| Nov 19, 6:46 PM MST | Special Weather Statement | MAF | Mitchell | 44 min |
| Nov 20, 12:35 PM MST | Special Weather Statement | MAF | Andrews, Gaines, Jeff Davis, Loving, Reeves, Ward and 1 more | 40 min |
| Nov 20, 1:19 PM MST | Dust Storm Advisory | MAF | Andrews, Borden, Brewster, Crane, Dawson, Ector and 12 more | 86 min |
| Nov 20, 1:55 PM MST | Dust Storm Warning | MAF | Borden, Dawson, Glasscock, Howard, Martin, Midland and 4 more | 65 min |
| Nov 20, 2:47 PM MST | Dust Storm Advisory | MAF | Borden, Glasscock, Howard, Mitchell, Pecos, Reagan and 2 more | 58 min |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.